Therapeutic dose of acetaminophen may induce fulminant hepatitis in the presence of risk factors: A report of two cases

P. Forget (Corresponding Author), X. Wittebole, P.-F. Laterre

Research output: Contribution to journalLetter

23 Citations (Scopus)

Abstract

Editor—The safety profile of acetaminophen (N-acetyl-para-aminophenol) makes it one of the most widely prescribed analgesics.1 Acute liver failure due to therapeutic doses of acetaminophen is controversial.1 2 Some clinicians encourage regular postoperative administration of acetaminophen 4–5 g day−1.3 However, liver injury with therapeutic doses cannot be excluded.4 We report two cases of postoperative acute liver failure attributed to therapeutic doses of acetaminophen.

Original languageEnglish
Pages (from-to)899-900
Number of pages2
JournalBritish Journal of Anaesthesia
Volume103
Issue number6
DOIs
Publication statusPublished - Dec 2009

    Fingerprint

Cite this